Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hep c on victrellis
Sep 16, 2012

My doctor is considered that my platellets have stayed below 20 in victerllis I am on week 22. He is suggesting to go off the meds, all this way and clear of the virus I need some help?

Response from Dr. McGovern

If I understand you correctly, your doctor is recommending that you stop HCV treatment because your platelets are too low now at week 20 of treatment.

I am uncertain as to whether you need a total of 28 weeks of treatment or 48 weeks of treatment. The total time will depend on whether or not you have cirrhosis. I suspect you might need the longer course since you are having so much trouble with your platelets.

There is a drug that can improve platelet counts, but it has not been approved for this purpose in patients with liver disease. Unfortunately, there are some significant side effects, including blood clots. So there is no easy solution to your problem.

I would be encouraged by the fact that a whole new line of drugs are coming down the road for HCV that won't include interferon, which causes a lot of thrombocytopenia (low platelets). Hopefully, you will be a good candidate for some newer drugs in the future.

In the meantime, keep alcohol to a minimum, keep your weight controlled (fat is not good for the liver) and make sure you are protected from other viruses such as hepatitis A or B through immunization (if you have never been exposed in the past). The future of HCV treatment is looking very encouraging.



Previous
HCV transmission
Next
Hepatitis C Itchy Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement